Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 202, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 27, 2003, 5:25 PM EDT for Allen County, Van Wert County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2003, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 27, 2003, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Allen County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 128 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS53 KIWX 272125
SVRIWX
OHC003-161-272215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT SUN JUL 27 2003
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN OHIO
VAN WERT COUNTY IN OHIO
* UNTIL 615 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER VENEDOCIA...MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
VAN WERT
DELPHOS
ELIDA
CAIRO
LIMA
BEAVERDAM
LAFAYETTE
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4071 8441 4072 8480 4098 8480 4099 8444
4085 8428 4092 8386 4065 8386What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:40 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 27, 2:40 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 140 PM EST SUN JUL 27 2003 PREFRONTAL TROUGH LOCATED OVER THE NORTHERN PART OF THE CWA EARLY THIS AFTERNOON...WITH CONVECTION FIRING ALONG IT. WITH AMPLE MSTR TO THE SOUTH...DECENT WRLY 850MB FLOW AND SLOW MVMT OF BOUNDARY TOWARDS THE SOUTH...AM EXPECTING PRECIP TO LINGER THROUGH MUCH OF THE EVENING...MAINLY SOUTH OF INTERSTATE 80...THEN DRIFTING SLOWLY SOUTH FROM THERE OVERNIGHT. WILL ADD MENTION OF HEAVY RAIN TO THIS EVENING...BUT HOLD OFF ON SVR MENTION SINCE IT LOOKS LIKE HEAVY RAIN THREAT WILL BE GREATER THAN SVR INTO THE OVERNIGHT HOURS. FRONT STILL LOOKS TO BE IN THE SOUTHERN COUNTIES MAINLY MOM AM...BUT WITH NO MAJOR PUSH EXPECTED RIGHT AWAY...WILL NOT WORRY ABOUT TIMING THE PRECIP OUT OF THOSE COUNTIES. HIGH PRESSURE WILL CLEAR THINGS OUT UNTIL WEDS WHEN NEXT SYSTEM APPROACHES FROM THE WEST. MODELS HAVE BEEN TRENDING SLOWER WITH THIS SYSTEM. THINK THAT WEDS COULD BE DRY EVERYWHERE...BUT TO MATCH WITH SURROUNDING SITES AND PLAY IT SAFE WILL KEEP CHC POPS IN THE NW FOR WEDS AFTN. TEMPS EXPECTED TO BE BELOW NORMAL ON MONDAY...WITH MODERATION BACK TO NEAR NORMAL BY MID WEEK. EXTENDED DISCUSSION...WED NGT THROUGH SUNDAY ONLY MINOR CHANGES TO EXTENDED GRIDS. BEST CHC FOR PRECIP WITH NEXT SYSTEM LOOKS TO BE THURS THROUGH SAT...BUT WILL KEEP CHC POPS IN WEDS NGT TO BLEND WITH SITES. WILL HAVE SUNDAY DRY AS LOOKS LIKE WILL BE IN BETWEEN SYSTEMS. .IWX... IN...NONE. MI...NONE. OH...NONE. FISHER/PBM
Hazardous weather outlook, Jul 27, 5:52 AM EDT, 11 hours 33 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EST SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE THIS MORNING INTO TONIGHT ACROSS THE REGION. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY. IT REMAINS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Special weather statement, Jul 27, 4:47 PM EDT, 38 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>080-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EST SUN JUL 27 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 807 FOR PORTIONS OF NORTHERN INDIANA AND EXTREME SOUTHWESTERN LOWER MICHIGAN HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES. IN MICHIGAN...BERRIEN AND CASS. IN INDIANA...LAPORTE...ST JOSEPH...ELKHART...STARKE...MARSHALL ...KOSCIUSKO...FULTON...PULASKI...WHITE...CASS AND MIAMI. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM EST (6 PM EDT) FOR THE FOLLOWING COUNTIES. IN MICHIGAN...ST JOSEPH AND BRANCH. IN INDIANA...LAGRANGE...DEKALB...NOBLE...STEUBEN...WHITLEY...ALLEN ...JAY...WELLS...HUNTINGTON...WABASH...GRANT...BLACKFORD AND ADAMS.
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.